4
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Bradicardia y convulsiones: una relación multicausal Translated title: Bradycardia and seizures: a multi-causal relationship

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          La disfunción del nodo sinusal consiste en una alteración en la generación del impulso en el nodo sinusal. Su principal causa es la degeneración fibrosa del tejido sinusal. Los casos asociados a convulsiones son multicausales y se deben a los efectos cardiodepresores de los anticonvulsivantes o de sus diluyentes; así mismo se pueden presentar casos de bradicardia y asistolia inducidos por las descargas epilépticas. Se expone el caso de una paciente con status epiléptico tratada con fenitoína endovenosa, quien recibía previamente carbamazepina y desarrolló disfunción del nodo sinusal considerada como un efecto secundario tóxico de su medicación anticonvulsivante.

          Translated abstract

          Sinus node dysfunction is an alteration in the impulse generation in the sinus node. Its main cause is the fibrous degeneration of the sinus tissue. Cases associated with seizures have multiple causes and are due to the cardio-depressant effects of anticonvulsants or its diluents. Likewise, there may be cases of bradycardia and asystole induced by epileptic discharges. Here is presented the case of a female patient with status epilepticus who was treated with intravenous phenytoin and was previously receiving and developed sinus node dysfunction which was considered as a toxic side effect of her anticonvulsant medication.

          Related collections

          Most cited references 10

          • Record: found
          • Abstract: not found
          • Article: not found

          Bradiarritmias y bloqueos de la conducción

            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            American Hospital Formulary Service Drug Information

             GK McEvoy,  G Mcevoy (2010)
              Bookmark
              • Record: found
              • Abstract: found
              • Article: not found

              Carbamazepine-induced sinus node dysfunction and atrioventricular block in elderly women.

              We report on four elderly women in whom carbamazepine was suspected of inducing sinus node dysfunction (3 patients) and atrioventricular block (1 patient). Patients were treated with carbamazepine, 200 to 600 mg a day, for trigeminal neuralgia (n = 3) or epilepsy (n = 1). After 1 to 16 months of carbamazepine therapy, these patients were admitted to our emergency room because of bradyarrhythmia. Their conduction disturbances on electrocardiographic monitoring disappeared immediately after the cessation of carbamazepine intake. Provocation tests were performed on three patients. Because of renal insufficiency, one patient could not undergo the provocation test. Her carbamazepine clearance was markedly decreased. Carbamazepine induced sinus arrest in two patients within 48 hours after intake, but did not induce atrioventricular block in the remaining patient. In two patients, computer simulation of carbamazepine pharmacokinetics was performed and disclosed a clear-cut relationship between the plasma concentration of carbamazepine and the frequency of sinus arrest. During the test, the maximum plasma carbamazepine concentration in these two patients did not exceed the therapeutic range. However, it did exceed the range in the one with a negative test. Our results suggest that careful monitoring of ECG and plasma drug concentration is required with carbamazepine therapy, especially in elderly women.
                Bookmark

                Author and article information

                Contributors
                Role: ND
                Role: ND
                Role: ND
                Role: ND
                Journal
                rcca
                Revista Colombiana de Cardiología
                Rev. Colomb. Cardiol.
                Sociedad Colombiana de Cardiologia. Oficina de Publicaciones (Bogota )
                0120-5633
                February 2014
                : 21
                : 1
                : 48-51
                Affiliations
                [1 ] Universidad Nacional de Colombia Colombia
                Article
                S0120-56332014000100011
                Product
                Product Information: website
                Categories
                CARDIAC & CARDIOVASCULAR SYSTEMS

                Comments

                Comment on this article